Discussions By Condition: I cannot get a diagnosis.

Help I need answers, cant figure it out

Posted In: I cannot get a diagnosis. 5 Replies
  • Posted By: Anonymous
  • June 13, 2007
  • 03:11 AM

I have been experiencing auditory hallucinations for the past 18 days - day and night where I am hearing various voices in my head. I have always talked to myself since I was a child. I am now 54. I have never heard voices before. Also, I am hearing sounds and music at different pitches and intervals. I encountered a smaller degree of these symptoms 3 months ago along with visual hallucinations. I am uncertain what I need to do. It causes a roller coaster effect of ups and downs when I think that the voices that are speaking to me are going to stop. I seriously don't know what to do. I have been trying to stop talking to myself, but this has been next to impossible, and to explain this condition to a doctor or even to a friend is out of the question. Is there diagnosis for this. Thank you for any help you may have. I am able to function in the everyday world, however I am indated with this problem.

Reply Flag this Discussion

5 Replies:

  • Do you feel as though the voices are part of you and your own thinking or do you feel as though they are truly outside of yourself.... either way, it may be helpful for you to visit a mental health professional-- do not be discouraged or feel that they will give you a diagnosis of "craziness"-- there is really no such disease... they will be able to assess if you have a condition that can be readily helped with medication (ie risperidol)... many people, an increasing population, need such medications to establish balance-- you may not have deep emotional issues that need to be dealt with-- moreover a chemical process in your brain that needs a tune-up.. feeling bad often causes so much stress that you can no longer tell if you are going mad or are really just fine-- please know, in any case- you are never alone (especially with 6 billion other members of the same human ecosystem)....
    Anonymous 42,789 Replies Flag this Response
  • Hi There. I Think That You Might Be Too Much Tired. I Think That You Need Some Vacation, Relax, Try To Spend Time In A Place Where There Is Not Plenty Of Sounds. I Think That It Is Something Related To :being Nervous Or Stressed.If It Is Not Or It Doesnt Help I Think That You Must Check Your Ears For Any Possible Infection, And After Maybe Your Eyes.i Hope I Could Helped More.
    Anonymous 42,789 Replies Flag this Response
  • Dear unregistered, It sounds very much like a physiological underlying problem meaning, "it's not all in your head".Many people with CFS have ringing in the ears, tinnitus. Others complain of sounds, voices, noises ect. What other symptoms do you have? Until I found information on this, I had symptoms that I didn't even realize were symptoms. You will notice a lot of information on this board regarding CFS/ME. That is because many have been ill for a long time and this forum is the perfect place to vent, read, learn and get inspired. Your doctor will be able to complete many tests on your brain and more than likely tell you they found no indication of anything. That does not mean there is not a problem.Look into it. Let us know how you make out. Be Well
    Anonymous 42,789 Replies Flag this Response
  • See a psychiatrist please. You should never be ashamed to seek help when you need it.
    BETH27584 31 Replies Flag this Response
  • Lots of people talk or at least mutter to themselves. That is not an issue. When you say auditory hallucinations, it depends what you mean. It is quite possible if you are exhausted that you are experiencing something that is akin to dreaming (i.e. as might happen if you are drifting off to sleep). If it is just noise, a bit like a tune going through your head, that is something different and probably nothing to worry about. If they are genuine voices, then you really should speak to a doctor about this. The visual hallucinations are more disturbing. Our eyes play tricks on us all of the time, but genuine hallucinations are something different. You should speak to your doctor about this if you have had genuine hallucinations (whether you like it or not!). You haven't mentioned if you are on any medication. Certain medicines (especially antidepressants) have been known to cause hallucinations when you go on or come off them. I would speak to your doctor first and not a psychiatrist as I think someone needs to look at the overall picture. Good luck!
    Anonymous 42,789 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?